Title

Disseminated cryptococcosis associated with administration of eculizumab.

Document Type

Article

Publication Date

7-15-2018

Keywords

Cryptococcus neoformans; disseminated cryptococcosis; eculizumab

Abstract

PURPOSE: A case report of fatal disseminated cryptococcosis in a patient treated with eculizumab is presented along with a review of literature suggesting a possible etiologic mechanism.

SUMMARY: A 23-year-old man with a history of minimal change nephrotic syndrome was hospitalized for acute kidney injury and abdominal pain and swelling. He was found to have disseminated pneumococcal disease, including peritonitis, bacteremia, and pulmonic endocarditis. The patient developed evidence of microangiopathic hemolytic anemia, leading to a diagnosis of atypical hemolytic uremic syndrome, and was started on eculizumab. The patient initially improved but developed septic shock 18 days after the first dose of eculizumab. All subsequent blood, respiratory, and intraabdominal cultures grew

CONCLUSION: A 23-year-old man developed fatal disseminated cryptococcosis after treatment with eculizumab.

Clinical Institute

Kidney & Diabetes

Department

Nephrology

Department

Infectious Diseases

Department

Pharmacy

Volume

75

Issue

14

First Page

1018

Last Page

1022

PubMed ID

29895518

Journal Title

American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists

This document is currently not available here.

Share

COinS